# SDR ECPR202304070001

- Difficulty date: April 6, 2023
- Submitted: April 7, 2023
- Operation: General aviation
- Aircraft: N8587K
- Make and model: Piper PA-28R-201
- Aircraft serial: 2844165
- Aircraft time: 2,496 hours
- Engine: Lyc IO360C1C6
- Engine time: 6,055 hours
- Propeller: Mcauly B2D34C213
- System (JASC): 3200 · Landing Gear System
- Part: Switch
- Part number: 36742013
- Condition: Stuck
- Location: Zone 700
- Part time: 2,496 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE PRE-TAXI CHECKLIST, STUDENT PILOT MISTAKENLY PLACED THE GEAR SELECTOR IN THE UP POSITION.  THE NOSE GEAR RETRACTED, CAUSING THE NOSE OF THE AIRCRAFT TO COLLAPSE ON TO THE APRON DAMAGING THE PROPELLER AND ENGINE COWLING.  INSPECTION FOUND THAT THE GEAR SAFETY SQUAT SWITCH WAS STUCK IN THE CLOSED POSITION ALLOWING THE GEAR TO RETRACT WHILE THE AIRCRAFT WAS ON THE GROUND.  PHYSICALLY MANIPULATING THE SWITCH TAB FREED THE STUCK TAB AND THE SWITCH BEHAVED NORMALLY AFTERWARDS.  SWITCH AND PROP WERE REPLACED.  ENGINE IS BEING INSPECTED IN ACCORDANCE WITH AD 2004-10-14.  OPERATOR HAS A FLEET OF 7 ARROWS.  ALL REMAINING ARROWS WERE INSPECTED FOR THE GEAR SAFETY SWITCH CONDITION AND FOUND OK.
